Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

May 11, 2013New Castle County, Delaware; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at May 11, 2013, 5:10 PM EDT for New Castle County, Delaware; Cecil County, Maryland. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2013, 5:10 PM EDT (21:10 UTC)
Expired
May 11, 2013, 6:15 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD

The radar

The Dover AFB radar (KDOX), 90 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS81 KPHI 112110
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SAT MAY 11 2013

DEZ001-MDZ008-112215-
CECIL MD-NEW CASTLE DE-
510 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND NEW CASTLE COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR HAVRE DE GRACE...MOVING EAST AT 35 MPH. THE 
THUNDERSTORM WILL BE NEAR CHARLESTOWN AROUND 515 PM...BRANTWOOD 
AROUND 530 PM...SAINT GEORGES AROUND 545 PM...AND DELAWARE CITY AND 
PORT PENN AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO 
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3972 7618 3973 7549 3962 7560 3959 7559
      3964 7557 3951 7555 3947 7558 3937 7551
      3942 7601 3946 7602 3952 7599 3955 7603
      3956 7608 3968 7618

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 11, 3:54 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 3:54 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT SAT MAY 11 2013

.SYNOPSIS...
A STRONG COLD FRONT IN CENTRAL PENNSYLVANIA WILL CROSS OUR REGION
TONIGHT. HIGH PRESSURE IN THE CENTRAL PLAINS SUNDAY WILL SLOWLY
SLIDE TOWARD THE EAST COAST TUESDAY. A STRONG WARM FRONT ALONG THE
OHIO PENNSYLVANIA BORDER WEDNESDAY WILL MOVE INTO THE MID ATLANTIC
STATES THURSDAY WITH AN EVENTUAL COOL FRONTAL PASSAGE NEXT FRIDAY OR
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED LOW PRESSURE IN SOUTHEASTERN CANADA,
WITH A TRAILING COLD FRONT GENERALLY ACROSS EASTERN NEW YORK AND
CENTRAL PENNSYLVANIA. AN UPPER AIR ANALYSIS SHOWED A STRONG TROUGH
IN THE GREAT LAKES REGION. A 250 MB JET WAS FROM THE GULF COAST TO
THE MID ATLANTIC, WITH ANOTHER ONE CYCLONICALLY CURVED FROM THE
NORTHERN PLAINS TO THE EASTERN GREAT LAKES.

AN AMPLIFYING UPPER-LEVEL TROUGH WILL ARRIVE INTO THE NORTHEAST
THROUGH TONIGHT. A STRONG COLD FRONT WILL PUSH TO OUR EAST BY
MIDNIGHT, HOWEVER A SECONDARY FRONT ARRIVES LATE. LARGE SCALE ASCENT
INCREASING AHEAD OF THE COLD FRONT IS HELPING TO DEVELOP SHOWERS AND
SOME THUNDERSTORMS. THE AIRMASS HAS BECOME MODERATELY UNSTABLE WITH
SBCAPE ON THE ORDER OF 1000 TO 2000 J/KG THIS AFTERNOON. A
PRE-FRONTAL TROUGH IS HELPING TO INITIATE SOME CONVECTION, WHICH
WILL ROLL NORTHEASTWARD THROUGH THIS EVENING. THE CONVECTION IS
DEVELOPING WITHIN A STRENGTHENING LOW TO MID LEVEL WIND FIELD AND
WITH THIS FLOW MOSTLY FROM THE SOUTHWEST, ENOUGH SHEAR WILL PROMOTE
SOME STORM ORGANIZATION IN THE FORM OF LINE SEGMENTS AND/OR
CLUSTERS. AS A RESULT, LOCALLY STRONG WIND GUSTS WILL BE POSSIBLE
WITH STRONGER CONVECTIVE ELEMENTS THROUGH EARLY THIS EVENING AND A
SEVERE STORM WITH DAMAGING WINDS IS CERTAINLY POSSIBLE. IT APPEARS
THE MID LEVEL LAPSE RATES ARE NOT IDEAL, THEREFORE IF HAIL WERE TO
OCCUR WITH MORE ROBUST CELLS IT WILL PROBABLY BE SUB-SEVERE. PW
VALUES AROUND AN INCH WILL ALSO LEAD TO BRIEF HEAVY RAIN. WE CARRIED
A MENTION OF HEAVY RAIN AND GUSTY WINDS INTO THIS EVENING.

AS THE COLD FRONT SHIFTS EASTWARD TONIGHT, THE SHOWERS AND STORMS
ARE EXPECTED TO TAPER OFF FROM WEST TO EAST. THEREFORE, THIS WAS
REFLECTED IN THE POPS. SOME OF THE GUIDANCE TRIES TO INITIATE SOME
ADDITIONAL SHOWERS LATE WITH A WEAK DISTURBANCE RIDING ALONG OR JUST
WEST OF THE SURFACE FRONT. WE ARE NOT CERTAIN ATTM THE SHOWERS HOLD
ON THAT LONG, THEREFORE WE WILL JUST CONTINUE WITH LOWERING POPS
FROM WEST TO EAST. THERE MAY BE A DECENT AMOUNT OF CLOUDS LINGERING
THROUGH MUCH OF THE NIGHT AS CAA KICKS IN ALOFT AND GRADUALLY
REPLACES THE MILDER LOW-LEVEL AIRMASS. THIS COULD LEAD TO
STRATOCUMULUS ACROSS PORTIONS OF THE CWA BEFORE SOME MORE PRONOUNCED
DRYING ARRIVES LATE. OVERALL, WE ARE ANTICIPATING PARTIAL CLEARING
TO TAKE PLACE THROUGH THE NIGHT. THE WINDS SHOULD DROP OFF ENOUGH
FOR AWHILE AND IF THE SKY CLEARS FAST ENOUGH, SOME LOCAL FOG COULD
DEVELOP ESPECIALLY IF THE DRYING DOES NOT ARRIVE IN TIME. WE ARE NOT
ALL THAT CONFIDENCE REGARDING FOG, THEREFORE IT WAS NOT ADDED ATTM.

AS FOR TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS WITH
SOME TWEAKS. THE HOURLY TEMPERATURE GRIDS WERE ADJUSTED BASED ON THE
LATEST OBSERVATIONS AND SOME INCORPORATION OF THE LAMP/LAV GUIDANCE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A STRONG AND HIGHLY AMPLIFIED UPPER-LEVEL TROUGH WILL SETTLE INTO
THE EAST. THIS WILL PROVIDE A COLDER AIRMASS, AS CAA OCCURS THROUGH
THE DAY AND A CYCLONIC FLOW REGIME WILL TAKE PLACE. THE AIRMASS IS
FORECAST TO BE DRYING AND THE WESTERLY FLOW WILL ALSO HELP MUCH OF
THE AREA AS IT DOWNSLOPES. THE EXTENT OF THE COLD AIR ALOFT AND
CYCLONIC FLOW IS EXPECTED TO GET THE GREAT LAKES TO RESPOND. THE
BULK OF THE SHOWERS SHOULD REMAIN CONFINED CLOSER TO THE GREAT
LAKES, ALTHOUGH SOME OF THE HIGH RESOLUTION GUIDANCE TRIES TO BRING
A FEW SHOWERS DURING THE AFTERNOON TO OUR WESTERN ZONES. THE
FORECAST SOUNDINGS INDICATE A FAIR AMOUNT OF DRYING, THEREFORE THIS
WOULD TEND TO PREVENT SHOWERS FROM DEVELOPING THIS FAR SOUTH AND
EAST. AS OF NOW, WE KEPT THE FORECAST DRY. TYPICALLY WITH A COLDER
AIR MASS OVERSPREADING THE AREA AMIDST CYCLONIC FLOW, STRATOCUMULUS
DEVELOPMENT TAKES PLACE. WE BELIEVE THERE WILL BE SOME, HOWEVER
COVERAGE WISE IS NOT SO CERTAIN. THE FORECAST SOUNDINGS SHOW SOME
DEVELOPMENT BUT THE MOIST LAYER IS RATHER SHALLOW NEAR 5000 FEET,
THEREFORE WE GENERALLY WENT WITH MORE SUNSHINE.

THE MAIN ITEM OF INTEREST MAY BE THE WIND AS THE FORECAST SOUNDINGS
SHOW THE BOUNDARY LAYER BECOMING WELL MIXED AS HEATING OCCURS
BENEATH A COOLING AIRMASS ALOFT. THIS WILL PROMOTE DECENT VERTICAL
MIXING, THEREFORE WE INCREASED THE WINDS. BASED ON THE SOUNDINGS,
WINDS REACH 25-30 KNOTS AT THE TOP OF THE MIXED LAYER THEREFORE PEAK
WIND GUSTS SHOULD BE AROUND 25 KNOTS.

AS FOR TEMPERATURES, WE WENT WITH A GFS/NAM MOS BLEND WHICH IS CLOSE
TO CONTINUITY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
**NEAR RECORD COLD AND FROST FREEZE POTENTIAL MONDAY AND
 ESPECIALLY TUESDAY MORNING**

500 MB: A HIGH AMPLITUDE POSITIVELY TILTED COLD TROUGH DOWN THROUGH
THE OHIO VALLEY SUNDAY NIGHT MOVES EAST ACROSS THE MID ATLANTIC
STATES MONDAY NIGHT WITH STRONG RIDGING TO FOLLOW DURING MID WEEK.
MODEL CONFLICT DEVELOPS TOWARD NEXT WEEKEND...CREATING UNCERTAINTY
WHETHER THE 00Z-12Z/11 ECMWF VERSION - STRONG WARM RIDGE...OR THE
00Z-12Z/11 GEFS DEVELOPMENT OF A WEAK TROUGH...PREVAILS HERE IN
THE MID ATLANTIC STATES.

CALENDAR DAY AVERAGE TEMPERATURES: JUST AS THE WARMING MONTHLY MAY
AVERAGE TEMPERATURE THROUGH THE 11TH WAS CLOSING IN ON NEAR NORMAL
SOUTH OF KPHL AND 1 TO 3 DEGS ABOVE NORMAL NORTH OF KPHL...A SHARP
COOL DOWN OCCURS. TEMPERATURES SHOULD AVERAGE 10 TO 14 DEGREES
BELOW NORMAL MONDAY AND TUESDAY WITH FROST POTENTIAL NE PA MONDAY
MORNING AND FAR MORE WIDESPREAD TUESDAY MORNING IN THE SUBURBS...EVEN
DOWN INTO NE MD AND S DE. NEAR RECORD LOWS POSSIBLE MONDAY AND ESPECIALLY
TUESDAY MORNING. THEREAFTER...IT WARMS TO ABOUT 5 TO 8 DEGREES ABOVE
NORMAL THURSDAY AND PROBABLY FRIDAY...GREATER UNCERTAINTY THEREAFTER
AS ALLUDED TO AT THE END OF THE 500 MB SECTION ABOVE BUT THE 12Z GFS
HAS TRENDED TO WARMER THAN NORMAL TEMPS CONTINUING INTO THE WEEKEND.

THE DAILIES BELOW /INTERPRETATION OF MULTI MODEL PROBABLE ESSENCE-
NOT EVERY POSSIBLE SOLUTION IS LISTED BELOW/...

THE FORECAST FOR MONDAY AND TUESDAY IS 50 50 BLEND OF THE 12Z/11
NAM/GFS MAV/METMOS WITH TEMP CHECKS AGAINST THE RGEM/NAM/ECMWF 2M
TEMPS AND POPS ADDING A 30 PERCENT BLEND FROM THE 09Z/11 SREF.

THE PERIOD WEDNESDAY-SATURDAY IS ALMOST EXCLUSIVELY THE 15Z/11 HPC
GRIDDED ELEMENTS WITH A 50 50 BLEND OF THE 12Z/11 GFS MEXMOS FOR
TEMPS.  HPC POPS MAY BE MODIFIED IF THE 12Z/11 MASS FIELDS OF THE
ECMWF CYCLICALLY SUGGEST AN ADJUSTMENT WITH SUPPORT FROM THE 12Z/11
GEFS 6 HR POPS FOR .05.

HAZARDS: FREEZE FROST POTENTIAL APPEARS TO BE THE FOREMOST CONCERN...
FIRST FOR NE PA MONDAY MORNING AND MUCH MORE WIDESPREAD FOR TUESDAY
MORNING. SEE THE HWO ISSUANCE AT 4 PM.

MONDAY...WNW G15-20 MPH AND A NICE DAY. P/S AND DEFINITELY COOLER
THAN SUNDAY WITH TEMPS AT LEAST 10 DEGS BELOW NORMAL. MIGHT BECOME
MO CLOUDY MID OR LATE AFTN WITH AN ISOLATED COLD TROUGH ALOFT
INSTABILITY SHOWER. VERY LARGE 925-700MB LAPSE RATES OF 8-9C/KM. KI
ONLY AROUND 18C. RESULT IS SMALL POPS FOR A SPRINKLE OR BRIEF
SHOWER IN THE POCONOS LATE IN THE DAY.

TUESDAY...WNW WIND G10-15 MPH AND ANOTHER NICE DAY. NOT QUITE AS
MUCH CLOUD COVER.  P/S AND COOL! AT LEAST 10 DEGS BELOW NORMAL.

WEDNESDAY...WAA SSW WIND G15 MPH.  STILL A NICE M/SUNNY DAY!  WAA
SHOWERS/SCT TSTMS POSSIBLE AT NIGHT? 00Z/11 EC/GFS FLAG POTENTIAL FOR
LATE NIGHT SEE TEXT (HAIL?) STRONG ELEVATED CONVECTION DELMARVA OR
EVEN KABE-KBLM SOUTH WITH TT 52-54 AND SWI -2 TO -4. 06Z/11 GFS
200-400J MLCAPE.  NOT TOO BAD FOR THE MIDDLE OF THE NIGHT. MODELED
MARGINAL FOR SVR 0-6KM BULK SHEAR. FOR NOW RAN WITH THE HPC POPS
FOR WED NIGHT. TIMING OF CONVECTION WED NIGHT A LITTLE UNCERTAIN.

THURSDAY...WARMEST DAY OF THE WEEK?  POTENTIALLY 5 TO 10 DEGREES
ABOVE NORMAL.  CHANCE OF SHOWERS EARLY AND A BIT MURKY BUT BECOMING
P-M/SUNNY DURING THE AFTN.  W WIND G 15 MPH.  CHANCE LATE DAY OR
EVENING STRONG TSTMS DELMARVA WHERE 00Z/11 EC/GFS STILL FLAG HIGHLY
UNSTABLE SEE TEXT ENVIRONMENT.  06Z/11 GFS 1400J MLCAPE AT 18Z/16
VCNTY KPHL.  AGAIN GFS MODELED 0-6KM BULK SHEAR WIND FIELDS MARGINAL
FOR SVR. AGAIN REMAINED WITH THE HPC POPS FOR THURSDAY. MUCH OF
THIS DAY SHOULD BE RAIN-FREE.

FRIDAY-SATURDAY...UNCERTAINTY .. PATTERN ALOFT AND OF COURSE AT THE
SURFACE IS WIDELY VARIANT IN THE 00Z/11 MODEL GUIDANCE. LESS
DISPARITY IN THE 12Z GUIDANCE. RELIED ON HPC. OVERALL...VARIABLE
CLOUDINESS. TEMPS MAY BE FORECAST TOO CONSERVATIVELY LOW FOR THIS
PORTION OF THE FCST BUT NOT ENOUGH CONFIDENCE TO RAISE TEMPS ABOVE
TODAYS HPC/MEX GUIDANCE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR WITH LOCAL MVFR AS SHOWERS AND
SCATTERED THUNDERSTORMS MOVE FROM SOUTHWEST TO NORTHEAST. A MENTION
OF THUNDER WAS INCLUDED IN A TEMPO GROUP AT ALL TERMINALS, AND STORM
ORGANIZATION SHOULD TEND TO BE IN CLUSTERS OR LINES. LOCALLY HEAVY
RAIN WILL BRIEFLY LOWER THE VISIBILITY TO ABOUT 1-2SM. SOUTH TO
SOUTHWEST WINDS GENERALLY 10-15 KNOTS.

TONIGHT...SHOWERS AND SOME THUNDERSTORMS WILL DIMINISH FROM WEST TO
EAST THROUGH ABOUT MIDNIGHT. THEREFORE, ANY MVFR CEILINGS AND/OR
VISIBILITIES WILL IMPROVE TO VFR. ANY MVFR COULD LAST THE LONGEST AT
KACY AND KMIV ALTHOUGH CONFIDENCE IS LOW REGARDING THIS. SOUTHWEST
WINDS WILL BECOME WEST AND NORTHWEST GENERALLY 10 KNOTS OR LESS.
THE LIGHT ENOUGH WINDS COMBINED WITH GRADUAL CLEARING FROM WEST TO
EAST COULD RESULT IN SOME LOCAL FOG, ESPECIALLY IF ENOUGH DRYING
DOES NOT OCCUR.

SUNDAY...VFR. NORTHWEST WINDS 10-20 KNOTS WITH GUSTS TO AROUND
25 KNOTS.

OUTLOOK...
SUN NIGHT...VFR. POSSIBLE SCT CLOUDS NEAR 7000 FT AT SUNSET OTHERWISE
BECOMING CLEAR. NORTHWEST WINDS GUSTS UNDER 15 KT. CONFIDENCE: HIGH

MON...VFR WITH CIGS AOA 6000 FT IN THE AFTN/EVE AND SMALL POTENTIAL
FOR A SHOWER BETWEEN 21Z/13-02Z/14...THEN BECOMING CLEAR MON
NIGHT. WEST-NORTHWEST WINDS GUST 15-20 KT. CONFIDENCE: HIGH

TUE...VFR WITH ONLY SCT CLOUDS AOA 7000 FT IN THE AFTN AND WNW WIND
GUSTS TO 10-15 KT. CONFIDENCE: HIGH.

WEDNESDAY...OVERALL VFR CIRRUS IN THE AFTN. SSW WIND G15-20 KT DURING
WED AFTN.

WED NIGHT...CIGS NEAR 5000 FT WITH A BAND OF SCT TO BKN SHOWERS/TSTMS
MOVING EWD WITH A STRONG WARM FRONT. S WIND.

CONFIDENCE: MODERATE ON SCENARIO BUT CONFIDENCE FOR THE FORECAST CIGS IS
BELOW AVERAGE. MVFR OR EVEN BRIEF IFR CONDS COULD DEVELOP LATE AT NIGHT.

THURSDAY...ANY MVFR CONDS TO START THE DAY IN LEFTOVER SHOWERS...
HAZE...FOG SHOULD BECOME VFR BKN CIGS NEAR 5000 FT DURING THE AFTN
WITH WEST WIND GUST 15 KT. CHANCE OF A STRONG LATE DAY TSTM?
CONFIDENCE: MODERATE.

&&

.MARINE...
A STRONG COLD FRONT WILL SWEEP ACROSS OUR REGION TONIGHT. THE
SOUTHERLY FLOW AHEAD OF THE FRONT IS FORECAST TO INCREASE SOME,
HOWEVER MILDER AIR OVER COOLER WATER SHOULD SOMEWHAT LIMIT THE
VERTICAL MIXING ESPECIALLY OUTSIDE OF CONVECTION. THE SEAS HAVE BEEN
SLOWER TO BUILD, WITH THEM RUNNING ABOUT A FOOT LOWER THAN WAVEWATCH
GUIDANCE ESPECIALLY ACROSS THE SOUTHERN WATERS. WE THOUGHT ABOUT
CANCELING THE ADVISORY FOR OUR SOUTHERN WATERS SINCE SEAS ARE STILL
BELOW 5 FEET, HOWEVER SEAS CAN STILL BUILD TO 5 FEET IN THE
SOUTHERLY FLOW. AS THE FRONT SHIFTS TO THE EAST, CAA WILL OVERSPREAD
THE AREA LATER TONIGHT AND SUNDAY. THE WEST-NORTHWEST FLOW ON SUNDAY
IS FORECAST TO INCREASE AS THE MIXING DEEPENS. THIS CAN STILL BE
SOMEWHAT LIMITED OVER THE WATER ESPECIALLY FARTHER OFFSHORE, HOWEVER
GUSTS TO 25 KNOTS ARE POSSIBLE ESPECIALLY IN THE AFTERNOON. WE
THEREFORE CARRIED THE ADVISORY ON THE OCEAN WATERS THROUGH 22Z
SUNDAY. THERE SHOULD ALSO BE SOME GUSTS TO 25 KNOTS ON DELAWARE BAY,
THEREFORE WE ISSUED A SMALL CRAFT ADVISORY FROM 14-22Z SUNDAY.
THROUGH THIS EVENING, SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY GUSTY WINDS. THE SHOWERS AND STORMS WILL END LATER
TONIGHT AS THE FRONT CLEARS THE AREA.

OUTLOOK...
AN UNSEASONABLY COLD AIR MASS WILL SETTLE IN OVER THE WATERS LATER
SUNDAY AND ESPECIALLY MONDAY INTO TUESDAY. THIS COULD PROMPT A
CONTINUANCE OF THE SUNDAY SCA FOR SUNDAY EVENING BUT NO EXTENSION
ATTM.

OTRW NO HEADLINES ANTICIPATED ATTM UNTIL POSSIBLY A SOUTHERLY FLOW
WAA SCA SITUATION LATE WED AFTN THROUGH THURSDAY MORNING. THE WAVE
HEIGHTS FCST MAY BE A FOOT OR SO TOO HIGH ON THE ATLC WATERS FOR
LATE WED INTO THU MORNING.

&&

.CLIMATE...
RECORD LOWS THAT APPEAR VULNERABLE TO BE EQUALED OR EXCEEDED MONDAY
AND TUESDAY MORNING.

5/13 MONDAY
TTN  39 1939 AND 1907
RDG  36 1996 AND 1976

5/14 TUESDAY
MPO 29 1938
PHL 40 1996
RDG 33 1996
ILG 36 1996 1940 1939

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT SUNDAY FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
CLIMATE...DRAG
Hazardous weather outlook, May 11, 3:58 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SAT MAY 11 2013

MDZ008-NJZ001-007>010-PAZ054-055-060>062-101>103-105-122000-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
358 PM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THIS EVENING COULD BE STRONG WITH LOCALLY GUSTY
WINDS AND BRIEF POOR DRAINAGE FLOODING RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FREEZING TEMPERATURES ARE LIKELY EARLY MONDAY MORNING IN THE
HIGHER PORTION OF THE POCONOS.

NEAR RECORD COLD WITH FROST AND OR FREEZING TEMPERATURES LIKELY TO
BE MORE WIDESPREAD EARLY TUESDAY MORNING IN COUNTRYSIDE OF NORTHEAST
MARYLAND...EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ012-015-019-020-NJZ012>024-026-027-PAZ070-071-104-106-
122000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-
LOWER BUCKS-
358 PM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THIS EVENING COULD BE STRONG WITH LOCALLY GUSTY
WINDS AND BRIEF POOR DRAINAGE FLOODING RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NEAR RECORD COLD WITH FROST AND OR FREEZING TEMPERATURES LIKELY IN
PORTIONS OF THE NEW JERSEY COUNTRYSIDE EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-122000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COUPLE OF THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS TO 35 KNOTS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 11, 3:07 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SAT MAY 11 2013

PAZ103>106-111945-
EASTERN MONTGOMERY PA-LOWER BUCKS PA-UPPER BUCKS PA-
WESTERN MONTGOMERY PA-
307 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BUCKS AND MONTGOMERY
COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH WALES...MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR MONTGOMERYVILLE AND BRITTANY
FARMS-HIGHLANDS AROUND 315 PM...DOYLESTOWN AND ROBESONIA AROUND 330
PM...AND NEW HOPE AROUND 345 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT HAVE ALREADY RECEIVED
HEAVY RAIN. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4022 7478 4010 7532 4026 7542 4042 7505
      4040 7503 4040 7498 4038 7495 4034 7495
      4029 7486 4026 7485

IOVINO
Special weather statement, May 11, 3:15 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT MAY 11 2013

NJZ016>018-021-022-112015-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
315 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAMDEN...
CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BRIDGETON...MOVING
NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR BRIDGETON...
FAIRTON AROUND 330 PM...ROSENHAYN...ROSENHAYN AROUND 345 PM...
MALAGA...VICTORY LAKES AROUND 400 PM...CHESILHURST AND BERLIN AROUND
415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3923 7518 3928 7526 3929 7526 3928 7529
      3931 7533 3934 7534 3933 7537 3935 7539
      3942 7547 3944 7547 3988 7508 3962 7465

FORECASTER: HEAVENER
Special weather statement, May 11, 4:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT MAY 11 2013

NJZ013-014-020-026-112115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
413 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LONG BRANCH TO FARMINGDALE TO JACKSON. THE
STORMS WERE MOVING TO THE NORTHEAST.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3989 7408 3977 7408 3975 7410 3976 7415
      3980 7413 3981 7410 3992 7410 3990 7412
      3986 7412 3977 7418 3977 7439 4005 7453
      4042 7397 4032 7396

IOVINO
Special weather statement, May 11, 4:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT SAT MAY 11 2013

MDZ008-112130-
CECIL MD-
427 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN BALTIMORE COUNTY...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR NORTH EAST AROUND 515 PM...AND
PLEASANT HILL AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3972 7580 3938 7578 3938 7582 3936 7589
      3938 7605 3944 7600 3946 7602 3952 7599
      3955 7603 3954 7608 3957 7610 3957 7609
      3956 7608 3957 7608 3964 7616 3972 7623

IOVINO
Special weather statement, May 11, 4:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 PM EDT SAT MAY 11 2013

NJZ013-014-019-020-022-025>027-112200-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
458 PM EDT SAT MAY 11 2013

...SCATTERED THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...
MONMOUTH AND OCEAN COUNTIES...

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE COUNTIES OF
ATLANTIC...BURLINGTON...OCEAN AND MONMOUTH INTO THE EARLY EVENING.

BRIEF DOWNPOURS ARE EXPECTED AND THEY WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3969 7413 3936 7441 3930 7453 3932 7485
      3942 7486 3952 7498 3973 7474 3970 7468
      3988 7468 3978 7489 4000 7506 4001 7505
      4018 7471 4014 7459 4046 7422 4043 7399
      4048 7402 4048 7401 4034 7396

IOVINO
Special weather statement, May 11, 5:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SAT MAY 11 2013

DEZ001-MDZ008-112215-
CECIL MD-NEW CASTLE DE-
510 PM EDT SAT MAY 11 2013

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND NEW CASTLE COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAVRE DE GRACE...MOVING EAST AT 35 MPH. THE
THUNDERSTORM WILL BE NEAR CHARLESTOWN AROUND 515 PM...BRANTWOOD
AROUND 530 PM...SAINT GEORGES AROUND 545 PM...AND DELAWARE CITY AND
PORT PENN AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3972 7618 3973 7549 3962 7560 3959 7559
      3964 7557 3951 7555 3947 7558 3937 7551
      3942 7601 3946 7602 3952 7599 3955 7603
      3956 7608 3968 7618

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:03 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren117 min
May 11, 2:24 PM EDTSpecial Weather StatementPHIHunterdon36 min
May 11, 2:44 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset2 hr
May 11, 2:49 PM EDTSpecial Weather StatementPHIHunterdon, Somerset41 min
May 11, 3:03 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset42 min
May 11, 3:15 PM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester60 min
May 11, 3:37 PM EDTAreal Flood AdvisoryPHIAtlantic, Camden, Cumberland, Gloucester, Salem3 hr
May 11, 3:44 PM EDTSmall Craft AdvisoryPHI24 hr
May 11, 3:54 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester66 min
May 11, 4:13 PM EDTSpecial Weather StatementPHIMonmouth, Ocean62 min
May 11, 3:07 PM EDTSpecial Weather StatementPHIBucks, Montgomery38 min
May 11, 7:49 AM EDTSpecial Weather StatementPHIKent41 min
May 11, 2:44 PM EDTSpecial Weather StatementPHIKent61 min
May 11, 5:18 PM EDTSevere Thunderstorm WarningPHINew Castle42 min
May 11, 1:39 PM EDTSpecial Weather StatementPHICaroline51 min
May 11, 4:27 PM EDTSpecial Weather StatementPHICecil63 min

Nearby

Special Weather Statements in Delaware, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.